My Ozempic Experience

I found out that I was heading towards Type 2 back in 2016. I was first put on Metformin which made little difference, especially in my post-meal readings. My A1C continued to climb and I found out that I was over 8 which scared me quite bad. My endo added Jardiance, which helped quite a bit, but still wasn’t bringing my numbers down where I’d like them to be. A few months ago, we decided to add Ozempic. It’s been a mixed blessing of sorts.

I started with the .25 dose, once weekly, for the first month. Immediately, I had waves of naseau, mild diarreha and occasional cramping. About 3 days in, I ate a carb-heavy meal one evening and spent the next two days with incredibly bad diarreha, cramps, and a general feeling that I had an intestinal virus. No vomiting though. Immediately, I noticed my numbers were improving dramatically. Many times, falling below 100 post-meal which I had not see in years. I also, pretty rapidly, lost 15 pounds and have maintained that weight loss. I gained 95 lbs over 10 years and truly believe this is where the Type 2 started. My hope is major weight loss will reverse or put it into remission.
Last week, I upped the dosage to the .5 weekly and have experienced all of the above symptoms over again. It’s really tough to have near constant diarreha and other GI issues. If not for the dramatic blood sugar results, I would have long tossed this into the trash. Along with the Metformin and Jardiance, things are changing for the positive but I don’t know how long I can handle the GI issues.

I’d love to hear others experience with this medication.

  • James

I used ozempic for about six months before telling my doctor I couldn’t stand it anymore. I would have one or two days a week of severe vomiting plus the nausea for a couple of more days. I couldn’t leave the house because it seemed I was sick all the time. I am currently taking the lowest dose of janumet and following the GI diet. My latest A1C was 6.3, a real win.

Have you considered trying a different medication? Trulicity being another one? They also mentioned not eating fried food. Changing to a different medication might be your best option. Nancy50